MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SLX 58/13 BP; PACING LEAD

BIOTRONIK SE & CO. KG SLX 58/13 BP; PACING LEAD
Model Number 333900
Medical Device Problem Codes Failure to Capture (1081); Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
Lead was explanted and replaced due to high impedances.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
On 7/15/2019 the hospital filed a report with the fda (b)(4) and indicated that there was loss of capture and a possible fracture of this lead.Upon receipt, the lead under complaint was found cut 56cm distal to the is-1 connector pin.Only the proximal lead fragment was returned and subjected to an extensive analysis.The visual inspection showed severe explantation damages such as a torn off connector pin and a damaged yoke.The lead tip was found damaged with an elongated inner conductor coil.In addition, several cuts in the insulation and deformations of the inner and outer conductor coils were detected.As the root cause of the observed damages, tensile and mechanical forces applied during the extraction procedure should be taken into consideration.Due to the extent of the damages a mechanical and electrical analysis of the lead was not properly feasible.With regard to the issues mentioned in the complaint description, the analysis of the lead fragment did not show any deviations.The manufacturing process for this lead was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
SLX 58/13 BP
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key8689242
Report Number1028232-2019-02318
Device Sequence Number3030348
Product Code DTB
UDI-Device Identifier04035479049218
UDI-Public04035479049218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number333900
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age87 YR